Affordable Access

Publisher Website

Invariant tori of dissipatively perturbed Hamiltonian systems under symplectic discretization

Authors
Journal
Applied Numerical Mathematics
0168-9274
Publisher
Elsevier
Publication Date
Volume
29
Issue
1
Identifiers
DOI: 10.1016/s0168-9274(98)00029-4
Keywords
  • Weakly Damped Nonlinear Oscillations
  • Symplectic Numerical Integrator
  • Hamiltonian Perturbation Theory
  • Backward Error Analysis
  • Invariant Manifold
  • Long-Time Approximation

Abstract

Abstract In a recent paper, Stoffer showed that, under a very weak restriction on the step size, weakly attractive invariant tori of dissipative perturbations of integrable Hamiltonian systems persist under symplectic numerical discretizations. Stoffer's proof works directly with the discrete scheme. Here, we show how such a result, together with approximation estimates, can be obtained by combining Hamiltonian perturbation theory and backward error analysis of numerical integrators. In addition, we extend Stoffer's result to dissipative perturbations of non-integrable Hamiltonian systems in the neighborhood of a KAM torus.

There are no comments yet on this publication. Be the first to share your thoughts.